Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 20, NWS Cleveland, OH

July 13, 2014

NWS Cleveland, OH issued this small craft advisory at Jul 13, 2014, 12:48 PM EDT. It took effect at Jul 13, 2014, 1:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2014, 12:48 PM EDT (16:48 UTC)
In effect from
Jul 13, 2014, 1:00 PM EDT
Expired
Jul 13, 2014, 9:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WHUS71 KCLE 131648
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1248 PM EDT SUN JUL 13 2014

LEZ146>149-140100-
/O.NEW.KCLE.SC.Y.0020.140713T1700Z-140714T0100Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1248 PM EDT SUN JUL 13 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL SHIFT TO
  THE WEST. THIS WILL ALLOW WAVES TO BUILD TO 3 TO 5 FEET. WINDS
  AND WAVES WILL DECREASE LATE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
400 
WHUS71 KCLE 131940
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT SUN JUL 13 2014

LEZ146>149-140100-
/O.CON.KCLE.SC.Y.0020.000000T0000Z-140714T0100Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
340 PM EDT SUN JUL 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WEST WINDS OF 15 TO 20 KNOTS WILL DECREASE INTO
  THE EVENING. THIS WILL ALLOW WAVES OF 3 TO 5 FEET TO SLOWLY
  SUBSIDE THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 11:45 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 13, 11:45 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1145 AM EDT SUN JUL 13 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND A MUCH STRONGER
COLD FRONT WILL PUSH INTO THE GREAT LAKES ON MONDAY. HIGH PRESSURE
WILL BEGIN TO BUILD IN FOR MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 11 AM COLD FRONT FROM ROUGHLY THE ISLANDS BACK TO DEFIANCE.
PRECIPITATION CHANCES END WITH THE PASSAGE OF THE FRONT AND SEVERE
CHANCES ARE PUSHED MORE SOUTHEAST...MARION TO AKRON TO CORRY PA
AND POINTS SOUTHEAST. MADE MINOR TWEAKS TO THE FORECAST...LOWERING
POPS IN NW OH AND ADJUSTING FOR CURRENT CONDITIONS. SOME NEW
THUNDERSTORM DEVELOPMENT IS EXPECTED DURING THE PEAK HEATING OF
THE DAY. LOCALLY HEAVY RAIN TOO WITH AMPLE MOISTURE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SOME SHOWERS AND THUNDERSTORMS WILL BE LINGERING MAINLY OVER THE
SOUTHERN PORTION OF THE FORECAST AREA EARLY IN THE EVENING.

FOR MONDAY AFTERNOON INTO MONDAY NIGHT WENT WITH CHANCE POPS AS
ANOTHER FRONT WILL BE MOVING THROUGH. AT THIS TIME JUST KEPT THEM
CHANCE POPS AS THE AMOUNT OF MOISTURE IS NOT REAL
HIGH...HOWEVER...SOME OF THE MOS GUIDANCE IS INDICATING 60% POPS.
THIS WILL HAVE TO BE WATCHED.

FOR TUESDAY...GUIDANCE POPS ARE SOMEWHAT LOW BUT CONTINUED A
CHANCE OVER NE OH AND NW PA BECAUSE OF INSTABILITY SHOWERS WITH
THE LAKE AND 850 MB TEMPERATURE DIFFERENCE GETTING CLOSE TO 14C.
ALSO INCLUDED A LOW CHANCE OF THUNDER. A SLIGHT CHANCE OF SHOWERS
WILL LINGER IN THE SNOW BELT AREAS THROUGH WEDNESDAY NIGHT.
HOWEVER...ON WEDNESDAY WITH THE UPPER TROF SWINGING THROUGH WILL
HAVE CHANCE POPS OVER MUCH OF THE FORECAST AREA.

TEMPERATURES WILL BE MUCH BELOW NORMAL STARTING TUESDAY. A BIG
DIFFERENCE IN THE GUIDANCE FOR THE LOWS TONIGHT. USED A BLEND WITH
SOME DECREASE IN CLOUDS AND DRY WEATHER...SOME DRYING SHOULD
OCCUR.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
UPPER LEVEL TROUGH WILL LIFT TOWARDS QUEBEC ON THURSDAY AS HIGH
PRESSURE BUILDS OVERHEAD AT THE SURFACE. A LOW CHANCE POP REMAINS
OVER THE HIGHER TERRAIN OF NW PA BUT OTHERWISE EXPECT MOSTLY DRY
CONDITIONS WITH HEIGHTS STARTING TO CLIMB AND THE AIRMASS DRYING
OUT. LOCATIONS DOWNWIND OF LAKE ERIE IN NE OH/NW PA WILL STILL BE
FAIRLY COOL WITH HIGHS NEAR 70 DEGREES WHILE NW/CENTRAL OHIO WILL
START TO RECOVER WITH HIGHS IN THE MID 70S. DRYING TREND CONTINUES
ON FRIDAY WITH HIGHS WARMING ANOTHER 3-4 DEGREES.

BY SATURDAY WE WILL HAVE TO KEEP AN EYE ON A WEAK UPPER TROUGH
LIFTING THROUGH THE TENNESSEE AND OHIO VALLEYS. MOISTURE WILL
ATTEMPT TO SPREAD NORTH AHEAD OF THE TROUGH ACROSS EASTERN OHIO
WHICH COULD LEAD TO AN INCREASED CU FIELD AND MAYBE EVEN A LOW
CHANCE OF SHOWERS. CONFIDENCE IS TOO LOW IN MOISTURE RETURN TO ADD
POPS TO THE FORECAST BUT IT WILL BE SOMETHING TO CONSIDER OVER
FUTURE MODEL RUNS.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SHOWERS WITH SCATTERED THUNDERSTORMS MOVING ACROSS THE AREA THIS
MORNING AS AN AREA OF LOW PRESSURE PASSES NORTH OF LAKE ERIE. A
MOIST AIRMASS IS IN PLACE BUT WILL SLOWLY SHIFT SOUTH AS A WEAK
FRONT SINKS DOWN FROM THE NORTH. INITIAL ROUND OF SHOWERS WILL END
BY ABOUT 14-15Z AT TOL AND CLE...LINGERING INTO THE AFTERNOON AT THE
OTHER SITES. SOMEWHAT UNCERTAINTY ABOUT COVERAGE OF THUNDERSTORMS
THIS AFTERNOON ALONG THE SLOW MOVING FRONT BUT EXPECT SOME
INCREASE IN CONVECTION AT MFD/CAK/YNG. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE AT THE SOUTHERN SITES...ESPECIALLY IF
CLOUDS CLEAR AND ALLOW FOR A LONGER PERIOD OF CLEARING. SOUTHWEST
WINDS COULD BE BREEZY AT TIMES AHEAD OF THE FRONT WITH WINDS
POSSIBLY SHIFTING TO THE WEST OFF LAKE ERIE AT CLE/ERI BEHIND THE
RAIN.

EXPECT CLOUDS TO CLEAR OUT OF MOST SITES BY THIS EVENING. WINDS WILL
BE LIGHT AND BR/FOG COULD DEVELOP WITH HIGH DEWPOINTS...MAINLY AT
THE SOUTHERN SITES CLOSER TO THE FRONTAL BOUNDARY.

OUTLOOK...NON VFR POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY IN
THUNDERSTORMS.

&&

.MARINE...
SOUTHWESTERLY WINDS WILL INCREASE TODAY AS LOW PRESSURE PASSES NORTH
OF LAKE ERIE THIS MORNING...WITH WINDS ON EASTERN LAKE ERIE NEAR 20
KNOTS AT TIMES. THE TROUGH WILL LIFT TOWARDS QUEBEC THIS AFTERNOON
WITH WINDS SHIFTING TO WESTERLY LATER TODAY AND NW THIS EVENING. IT
LOOKS LIKE THE WINDS MAINTAIN ENOUGH OF A SW OFFSHORE COMPONENT THAT
WAVES PEAK IN THE 2 TO 4 FOOT RANGE...JUST BELOW SMALL CRAFT
ADVISORY CRITERIA. WILL HAVE TO KEEP AN EYE ON WINDS AND WAVE
REPORTS...ESPECIALLY IN THE PENNSYLVANIA WATERS...AND MAY STILL NEED
TO ISSUE AN ADVISORY IF CONDITIONS GET CLOSE ENOUGH.

A STRONGER COLD FRONT WILL MOVE ACROSS THE LAKE ON TUESDAY WITH
WINDS ONCE AGAIN INCREASING TO THE 15 TO 20 KNOT RANGE.
SOUTHWESTERLY WINDS WILL SHIFT TO WESTERLY AND WAVES WILL BUILD DOWN
THE LONG FETCH OF THE LAKE. THE COOLER AIRMASS WILL ALLOW FOR BETTER
WAVE GROWTH AND A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED EAST OF
CLEVELAND WITH WAVES OF 3 TO 5 FEET. WATERSPOUTS MAY ALSO BE
POSSIBLE THROUGH THE MID-WEEK TIME FRAME GIVEN FAVORABLE INSTABILITY
OVER THE LAKE. HIGH PRESSURE WILL BUILD OVERHEAD BY THURSDAY WITH
GOOD MARINE CONDITIONS TO END THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA/OUDEMAN
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Jul 13, 9:55 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT SUN JUL 13 2014

OHZ020>023-027>033-036>038-047-PAZ003-141400-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-CRAWFORD PA-
955 AM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BE MOVING THROUGH THE AREA TODAY. A FEW OF THE
THUNDERSTORMS COULD APPROACH SEVERE LEVELS THIS AFTERNOON AND
EARLY EVENING MAINLY SOUTH OF A MARION TO AKRON TO MEADVILLE
LINE. THE MAIN THREAT WOULD BE DAMAGING WINDS AND SOME LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-OHZ003-006>014-017>019-089-PAZ001-002-141400-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
955 AM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.